Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

December 29, 2021Perry County, Mississippi

NWS Mobile, AL issued this special weather statement at Dec 29, 2021, 4:05 PM CST for Perry County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 29, 2021, 4:05 PM CST (22:05 UTC)
Expired
Dec 29, 2021, 4:45 PM CST
In force
40 min
Issued by
NWS Mobile, AL
Hail
0.00 in
Wind
40

County Perry County, MS

The radar

The Mobile radar (KMOB), 92 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1219 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1219 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
538 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS84 KMOB 292205
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
405 PM CST Wed Dec 29 2021
 
MSZ075-076-292245-
Perry MS-Greene MS-
405 PM CST Wed Dec 29 2021

...A strong thunderstorm will impact portions of central Perry and
west central Greene Counties through 445 PM CST...

At 404 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Brooklyn, or 14 miles north of Wiggins,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Richton, Beaumont, New Augusta and McLain. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3118 8915 3137 8895 3115 8871 3098 8914
      3100 8914
TIME...MOT...LOC 2204Z 228DEG 24KT 3106 8916 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

MM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Dec 29, 12:31 PM CST, 3 hours 34 minutes earlier.

Area forecast discussion, Dec 29, 12:31 PM CST, 3 hours 34 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1231 PM CST Wed Dec 29 2021

.AVIATION...
18Z issuance...Clouds have started to break up this afternoon,
allowing VFR to MVFR conditions to persist across much of the
area. A cluster of showers and storms have temporarily reduced
conditions to IFR over portions of the Florida Panhandle. This
cluster is moving northeast and conditions should improve in the
next few hours. Showers and storms are expected to increase in
coverage this evening and overnight, causing CIGS and VISBYS to
deteriorate again to IFR or lower across the region. Patchy to
areas of fog will also be a concern late tonight and early
Thursday morning, especially along the coast and over the
nearshore waters. Otherwise, expect southerly winds to shift more
southwesterly by Thursday morning. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.

FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
     206.

MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Dec 29, 4:05 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
405 PM CST Wed Dec 29 2021

MSZ075-076-292245-
Perry MS-Greene MS-
405 PM CST Wed Dec 29 2021

...A strong thunderstorm will impact portions of central Perry and
west central Greene Counties through 445 PM CST...

At 404 PM CST, National Weather Service doppler radar indicated a
strong thunderstorm over Brooklyn, or 14 miles north of Wiggins,
moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Richton, Beaumont, New Augusta and McLain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3118 8915 3137 8895 3115 8871 3098 8914
      3100 8914
TIME...MOT...LOC 2204Z 228DEG 24KT 3106 8916

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 12:37 PM CSTSpecial Marine WarningMOB23 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.